Pre-Briefing Simulation And Drug Cards
PATIENT: Keola Akana
THIS ASSIGNMENT HAS TWO PART QUESTIONS
Please keep in mind you will also be required to recognize a variety of signs and symptoms linked to abnormalities in these skills.
Therefore, in order to prepare for the simulation, you are required to complete the Pre-Briefing questions & Drug Cards below and submit to the faculty facilitating the simulation prior to the start of pre-briefing. If you do not complete the pre-briefing questions below and submit to faculty facilitating the simulation prior to the start of pre-briefing, you will not be permitted to participate in the simulation.
PART 1 QUESTIONS
Keola Akana is a 70-year-old male with a history of heart failure. He was admitted to the medical-surgical unit early on Monday morning for medication adjustment, monitoring, and cardiac rehabilitation. The scenario takes place on Monday at 0900, at which time morning medications are due.
1. What are the nutritional implications, key assessment findings, and nursing interventions for a patient with hypokalemia?
2. What are the signs and symptoms of digoxin toxicity and how would the nurse assess for these symptoms? In your response, be sure to include specific body systems.
3. How would the nurse provide family-centered care?
PLEASE USE REFERENCE LESS THAN 5 YEARS OLD AND APA FORMAT NEEDED.
PART 11 QUESTIONS
Keola Akana is a 70-year-old male with a history of heart failure. He was admitted to the medical-surgical unit early on Monday morning for medication adjustment, monitoring and cardiac rehabilitation. During this scenario, students will have the opportunity to assess and manage medication administration for a patient experiencing digoxin toxicity.
FOR EACH OF THE FOLLOWING DRUGS BELOW THAT WAS PRESCRIBED FOR THE ABOVE PATIENT WITH HEART FAILURE, WRITE OUT IN DRUG CARD FORMAT FOLLOWING THE HEADING BELOW
1) THE INDICATION, (2) DOSAGE, (3) CONTRAINDICATION, (4) SIDE EFFECTS, (5) ADVERSE EFFECTS AND (6) NURSING CONSIDERATION
⦁ Patient: Keola Akana Drug Lists
Lasix 40 mg po now and daily
Potassium Chloride CR 10 mEq po daily
Digoxin 0.25 mg po now and daily
Atenolol 50mg po now and daily
Acetaminophen 650 mg po Q 4 hrs PRN mild pain or temp greater than 101.3
IV saline flush Q 8hrs and PRN
N:B: SEE THE ATTACHED SAMPLE OF THE DRUG CARD LIST
Expert Solution Preview
In this assignment, we will discuss two sets of questions related to the scenario of a 70-year-old male patient, Keola Akana, who has a history of heart failure. The first set of questions focuses on the nutritional implications, key assessment findings, and nursing interventions for a patient with hypokalemia, as well as the signs and symptoms of digoxin toxicity and how a nurse would assess for these symptoms. The second set of questions involves creating drug cards for the medications prescribed for Keola Akana’s heart failure. The drug cards should include the indication, dosage, contraindication, side effects, adverse effects, and nursing considerations for each medication.
Answer to Question 1:
The nutritional implications for a patient with hypokalemia include monitoring and maintaining adequate potassium levels in the body. Key assessment findings may include low potassium levels in blood tests, muscle weakness, fatigue, constipation, and irregular heart rhythms. Nursing interventions for a patient with hypokalemia involve administering potassium supplements as prescribed, monitoring potassium levels, encouraging a potassium-rich diet, ensuring adequate fluid intake, and closely monitoring cardiac rhythms.
Answer to Question 2:
Signs and symptoms of digoxin toxicity include nausea, vomiting, loss of appetite, low heart rate, palpitations, visual disturbances such as blurred or yellow vision, and mental changes such as confusion or delirium. To assess for these symptoms, a nurse should monitor the patient’s heart rate and rhythm, perform a thorough physical assessment, including baseline and ongoing visual acuity tests, and closely observe for any gastrointestinal symptoms or changes in mental status.
Answer to Question 3:
To provide family-centered care, the nurse should involve the patient’s family members in the care planning process, educate them about the patient’s condition and treatment plan, and encourage their active participation in the patient’s care. The nurse should also maintain open and effective communication with the family, address their concerns or questions, and provide emotional support. Additionally, the nurse can help facilitate family visits and involvement in the patient’s rehabilitation and recovery process.